MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from outside the united states (ous) reports observation of an elevated advia centaur xp ca 19-9 result which was discordant relative to alternate method testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating the event.
 
Event or Problem Description
The customer reports observation of an elevated advia centaur xp ca 19-9 result for a patient sample which was discordant relative to alternate method testing when using reagent lot 539.An initial elevated advia centaur ca 19-9 result was obtained and reported to the physician(s), who questioned the result.The same sample was then repeated using an alternate testing method and the result obtained was much lower.This result was considered correct as it matched the clinical picture of the patient and a corrected report was issued to the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00495 was initially filed on 09-dec-2024.Additional information (18-mar-2025): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states (ous) reported observation of an elevated advia centaur xp ca 19-9 result, which was discordant relative to clinical expectation and repeat testing on an alternate method.Siemens evaluated the instrument data, and the information provided by the customer.The patient¿s current medications and supplements were not provided.The patient sample was returned to siemens for further investigation.The sample was tested both to confirm recovery and with blockers designed to prevent interference.The result was significantly lower indicating a sample-specific interferent.The assay's instructions for use (ifu) states the following, under expected values section: ¿3.7% of samples from normal patients recovered >37 iu/ml so a certain number of elevated results from normal patients can be expected for this assay.¿ the assay's instructions for use (ifu) states the following, under limitations section: ¿the assay is not supposed to be used as a screening test or for diagnosis.Elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.¿ based on the available information, although a sample-specific interferent contributed to the issue, the cause of the discordant result cannot be determined.A product problem has not been identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR CA 19-9
Common Device Name
ADVIA CENTAUR CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key20876955
Report Number1219913-2024-00495
Device Sequence Number12725518
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public(01)00630414574028(10)91785539(17)250302
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number91785539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/10/2025
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale